Geometric structure of generalized Fibonacci vectors
DOI:
https://doi.org/10.56754/0719-0646.2803.577Keywords:
linear recurrence, Lucas sequences, consecutive-term vectors, inner product, exterior product, Pell numbersAbstract
Consecutive-term vectors associated with second-order linear recurrences have been studied in several settings, including generalized Fibonacci vectors, Fibonacci/Lucas vectors, Horadam vectors, and Pell–Pell/Lucas vectors. In this paper, we give a unified geometric formulation for length-\(m\) vectors generated by the recurrence \(U_{n}=pU_{n-1}+qU_{n-2}\) under the hypothesis of two distinct real characteristic roots. Using the intrinsic two-dimensional structure of the solution space, we derive Binet-type vector formulas and show that every exterior product of two consecutive-term vectors is a scalar multiple of one fixed bivector. This exterior-algebra formulation explains the planar confinement observed in three dimensions and yields closed-form inner products in arbitrary dimension, including mixed products involving the normalized Lucas-type companion sequence. The Pell specialization recovers the consistent Pell/Pell–Lucas vector identities and makes their rank-two origin explicit.
-
References
[1] R. Bingöl and H. Gökbaş, “Some properties of Horadam vectors,” Advances in Mathematics: Scientific Journal, vol. 13, no. 4, pp. 523–532, 2024, doi: 10.37418/amsj.13.4.5.
[2] K. Çetinberk and S. Yüce, “On Fibonacci vectors,” Hagia Sophia Journal of Geometry, vol. 2, no. 2, pp. 12–25, 2020.
[3] S. Elaydi, An Introduction to Difference Equations, 3rd ed. New York: Springer, 2005, doi: 10.1007/0-387-27602-5.
[4] L. E. Fuller, “Vectors Whose Elements Belong to a Generalized Fibonacci Sequence,” The Fibonacci Quarterly, vol. 16, no. 5, pp. 447–450, 1978, doi: 10.1080/00150517.1978.12430297.
[5] A. F. Horadam, “A generalized Fibonacci sequence,” The American Mathematical Monthly, vol. 68, no. 5, pp. 455–459, 1961, doi: 10.1080/00029890.1961.11989696.
[6] D. V. Jaiswal, “Some geometrical properties of the generalized Fibonacci sequence,” The Fibonacci Quarterly, vol. 12, no. 1, pp. 67–70, 1974, doi: 10.1080/00150517.1974.12430774.
[7] T. Koshy, Fibonacci and Lucas Numbers with Applications. New York: Wiley, 2001, doi: 10.1002/9781118033067.
[8] T. Koshy, Pell and Pell–Lucas Numbers with Applications. New York: Springer, 2014, doi: 10.1007/978-1-4614-8489-9.
[9] E. Salter, “Fibonacci vectors,” M.A. thesis, College of Arts and Sciences, University of South Florida, Tampa FL, Jul. 2005, Available at: https://digitalcommons.usf.edu/cgi/viewcontent.cgi?article=1840&context=etd.
[10] M. Uysal and E. Özkan, “On Pell and Pell–Lucas vectors and their properties,” Gazi Univ. J. Sci., vol. 39, no. 1, pp. 415–440, 2026, doi: 10.35378/gujs.1691819.
Downloads
Downloads
Published
How to Cite
Issue
Section
License
Copyright (c) 2026 Đ. Võ Phúc

This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.










